Alert archive / New Mexico / Wind Advisories in 2013

Wind Advisory 41, NWS Albuquerque, NM

December 7, 2013

NWS Albuquerque, NM issued this wind advisory at Dec 7, 2013, 2:58 PM MST. It took effect at Dec 8, 2013, 12:00 AM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2013, 2:58 PM MST (21:58 UTC)
In effect from
Dec 8, 2013, 12:00 AM MST
Expired
Dec 8, 2013, 12:01 PM MST
In force
12 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 072158
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
258 PM MST SAT DEC 7 2013

...VERY WINDY CONDITIONS LATE TONIGHT INTO SUNDAY ALONG THE 
CENTRAL MOUNTAIN CHAIN AND ACROSS ADJACENT EASTERN HIGHLANDS...

.A STORM SYSTEM OVER THE GREAT BASIN WILL PROGRESS EAST ACROSS THE
CENTRAL AND SOUTHERN ROCKIES OVERNIGHT...THEN EJECT INTO THE CENTRAL
U.S. PLAINS SUNDAY. STRONG WINDS ALOFT WILL MOVE INTO NEW MEXICO
DURING THIS TIME AND AFFECT MAINLY THE HIGHER TERRAIN. THE PEAKS
AND EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN...INCLUDING THE
ADJACENT EASTERN HIGHLANDS...WILL BE PARTICULARLY SUSCEPTIBLE TO
THESE STRONGER WINDS BEGINNING AFTER MIDNIGHT AND LASTING INTO
SUNDAY AFTERNOON.

NMZ521>524-526>529-533-539-540-080600-
/O.NEW.KABQ.WI.Y.0041.131208T0700Z-131208T2300Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-GUADALUPE COUNTY-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
258 PM MST SAT DEC 7 2013

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM MST
SUNDAY. 

* LOCATION...FAR NORTHEAST...NORTHEAST...EAST CENTRAL AND SOUTH
  CENTRAL HIGHLANDS. SANDIA...MANZANO AND SOUTH CENTRAL MOUNTAINS.
  RATON RIDGE AND JOHNSON MESA. EASTERN LINCOLN AND SOUTHWEST
  CHAVES COUNTIES.

* WINDS...WEST 30 TO 40 MPH WITH OCCASIONAL GUSTS TO BETWEEN 50
  AND 55 MPH.  

* TIMING...STRONG WINDS DEVELOPING AFTER MIDNIGHT ACROSS THE
  HIGHER TERRAIN AND PEAKING SUNDAY MORNING. STRONG WINDS
  DEVELOPING ACROSS THE HIGHLANDS EARLY SUNDAY MORNING AND PEAKING
  AROUND NOON BEFORE GRADUALLY DIMINISHING. 

* VISIBILITY...AREAS OF BLOWING SNOW ARE LIKELY AND WILL LIMIT
  VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES.

* LOCAL IMPACTS...STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED
  ROADS CAN BE EXPECTED. DRIVING MAY BE DIFFICULT FOR HIGH PROFILE
  VEHICLES. LOCAL REDUCTIONS IN VISIBILITIES DUE TO BLOWING SNOW
  WILL CREATE AREAS OF HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
3 follow-up statements
000 
WWUS75 KABQ 080554
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1054 PM MST SAT DEC 7 2013

...WINDY CONDITIONS DEVELOPING LATE TONIGHT AND SUNDAY ALONG THE
CENTRAL MOUNTAIN CHAIN AND ACROSS ADJACENT EASTERN HIGHLANDS...

.A STORM SYSTEM OVER THE GREAT BASIN WILL PROGRESS EAST ACROSS
THE CENTRAL AND SOUTHERN ROCKIES OVERNIGHT...THEN EJECT INTO THE
CENTRAL U.S. PLAINS SUNDAY. STRONG WINDS ALOFT WILL MOVE INTO NEW
MEXICO DURING THIS TIME AND AFFECT MAINLY THE HIGHER TERRAIN. THE
PEAKS AND EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN...INCLUDING
THE ADJACENT EASTERN HIGHLANDS...WILL BE PARTICULARLY SUSCEPTIBLE
TO THESE STRONGER WINDS BEGINNING AFTER MIDNIGHT AND LASTING INTO
SUNDAY AFTERNOON.

NMZ521>524-526>529-533-539-540-081130-
/O.CON.KABQ.WI.Y.0041.131208T0700Z-131208T2300Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-GUADALUPE COUNTY-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
1054 PM MST SAT DEC 7 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST SUNDAY...

* LOCATION...FAR NORTHEAST...NORTHEAST...EAST CENTRAL AND SOUTH
  CENTRAL HIGHLANDS. SANDIA...MANZANO AND SOUTH CENTRAL MOUNTAINS.
  RATON RIDGE AND JOHNSON MESA. EASTERN LINCOLN AND SOUTHWEST
  CHAVES COUNTIES.

* WINDS...WEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...INCREASING AFTER MIDNIGHT ACROSS THE HIGHER TERRAIN
  AND PEAKING SUNDAY MORNING. STRONG WINDS DEVELOPING ACROSS THE
  HIGHLANDS EARLY SUNDAY MORNING AND PEAKING AROUND NOON BEFORE
  GRADUALLY DIMINISHING.

* VISIBILITY...AREAS OF BLOWING SNOW ARE LIKELY AND WILL LIMIT 
  VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES. 

* LOCAL IMPACTS...STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED
  ROADS CAN BE EXPECTED. DRIVING MAY BE DIFFICULT FOR HIGH PROFILE
  VEHICLES. LOCAL REDUCTIONS IN VISIBILITIES DUE TO BLOWING SNOW
  WILL CREATE AREAS OF HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
000 
WWUS75 KABQ 081058
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
358 AM MST SUN DEC 8 2013

...WINDY CONDITIONS TODAY ALONG THE CENTRAL MOUNTAIN CHAIN AND
ACROSS ADJACENT EASTERN HIGHLANDS...

.STRONG WINDS ALOFT WILL CONTINUE TO RESULT IN VERY STRONG WINDS
ACROSS THE HIGH TERRAIN TODAY. OUTSIDE OF THE HIGH TERRAIN...THE
STRONGEST WINDS WILL COME AS A COLD FRONT SWEEPS FROM WEST TO
EAST. PEAK WINDS WILL OCCUR THIS MORNING ACROSS THE HIGH
TERRAIN...WHILE THE PEAK WINDS AT LOWER ELEVATIONS WILL OCCUR FROM
MID MORNING TO EARLY AFTERNOON. AREAS THAT STILL HAVE SNOW ON THE
GROUND FROM THE LAST STORM SYSTEM WILL SEE AREAS OF BLOWING
SNOW...OCCASIONALLY REDUCING VISIBILITY TO ONE HALF MILE.

NMZ521>524-526>529-533-539-540-081900-
/O.CON.KABQ.WI.Y.0041.000000T0000Z-131208T2300Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-GUADALUPE COUNTY-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
358 AM MST SUN DEC 8 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

* LOCATION...THIS INCLUDES THE INTERSTATE 25 CORRIDOR FROM THE
  COLORADO BORDER SOUTH TO ROMEROVILLE...AS WELL AS THE
  SANDIA...MANZANO AND SOUTH CENTRAL MOUNTAINS AS WELL AS THEIR
  ADJACENT HIGHLANDS TO THE EAST.

* WINDS...WEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...STRONG AND GUSTY WINDS WILL CONTINUE ACROSS THE HIGH
  PEAKS THROUGH THIS AFTERNOON. ACROSS THE HIGHLANDS...WINDS WILL
  INCREASE AROND SUNRISE...AND PEAK BETWEEN MID MORNING AND EARLY
  AFTERNOON. 

* VISIBILITY...AREAS OF BLOWING SNOW ARE LIKELY AND WILL LIMIT 
  VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES. 

* LOCAL IMPACTS...STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED
  ROADS WILL RESULT IN DIFFICULT DRIVING CONDITIONS FOR HIGH
  PROFILE VEHICLES. LOCAL REDUCTIONS IN VISIBILITIES DUE TO
  BLOWING SNOW WILL CREATE AREAS OF HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

34
000 
WWUS75 KABQ 081901
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1201 PM MST SUN DEC 8 2013

...WINDY CONDITIONS GRADUALLY DECREASING...

.WINDS ARE ON THE DOWNTREND AS THE UPPER LEVEL DISTURBANCE MOVES
EAST FROM COLORADO INTO THE CENTRAL U.S. PLAINS. WINDY CONDITIONS
WILL PERSIST THROUGH THE AFTERNOON...BUT BELOW ADVISORY THRESHOLDS.

NMZ521>524-526>529-533-539-540-082015-
/O.CAN.KABQ.WI.Y.0041.000000T0000Z-131208T2300Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-GUADALUPE COUNTY-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
1201 PM MST SUN DEC 8 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WIND ADVISORY. 

WINDY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON...BUT BELOW
ADVISORY THRESHOLDS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 7, 2:58 PM MST, 0 minutes earlier.

Area forecast discussion, Dec 7, 2:58 PM MST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
258 PM MST SAT DEC 7 2013

.DISCUSSION...
SOUTHERLY WINDS/WAA JUST ABOVE THE COLD DOME KICKED IN AT THE PERFECT
TIME THIS MORNING TO ALLOW FOR LOW STRATUS TO DEVELOP OVER THE
MIDDLE RIO GRANDE VALLEY. STARTING TO SEE SOME ERODING OF THE LOW
CLOUDS OVER NRN SOCORRO AND SRN VALENCIA COUNTIES EARLY THIS
AFTERNOON. EXPECT A GRADUAL BREAK UP OF THE LOW CLOUDS IN
BERNALILLO AND SANDOVAL COUNTIES AROUND SUNSET AS SOUTHWEST WINDS
ALOFT EVENTUALLY WIN OUT. OVERALL MODEL TREND IS SLIGHTLY FARTHER
NORTH AND A TAD DRIER WITH INCOMING SYSTEM. MODELS CONTINUE TO
GENERATE ENOUGH QPF FOR WARNING AMOUNTS OVER THE TUSAS AND HIGH
PEAKS OF THE SANGRE DE CRISTO MOUNTAINS. LAPSE RATES REMAIN
IMPRESSIVE GIVEN THE LOW LEVEL COLD AIR CURRENTLY IN PLACE AND
WITH STRONG LARGE SCALE DYNAMICS/LIFT AND STRONG OROGRAPHICS...LEFT
THE WINTER WEATHER HIGHLIGHTS AS IS. BLOWING SNOW LIKELY TO BE AN
ISSUE ALONG THE CONTINENTAL DIVIDE FROM JUST SOUTH OF INTERSTATE
40 NORTH TO THE COLORADO BORDER. OCCASIONAL HEAVY SNOW ALONG WITH
BLOWING AND DRIFTING SNOW WILL BE ALSO BE AN ISSUE ALONG US 64
BETWEEN TIERRA AMARILLA AND TRES PIEDRAS AND AT SKI RESORT LEVEL IN THE
SANGRE DE CRISTOS TONIGHT THROUGH SUNDAY. INTRODUCED AREAS OF BLOWING
SNOW FOR THE CENTRAL AND NE HIGHLANDS LATE TONIGHT INTO SUNDAY
WITH STRONG WEST WINDS ALONG AND BEHIND THE SFC COLD FRONT ACTING
ON A RECENT SNOWFALL THAT HAS GONE WITHOUT MUCH IF ANY MELTING.
COLD AIRMASS SETTLES IN SUNDAY AFTERNOON AND EVENING WITH WINDS
RAPIDLY DIMINISHING TOWARD SUNRISE SUNDAY.

SHORT BREAK IN THE ACTION AS LATEST OPERATIONAL GLOBAL MODELS NOW
COMING IN LINE WITH ONE ANOTHER WITH REGARD TO THE TRAILING BITTERLY COLD
SHORT-WAVE TROUGH PASSAGE FOR MONDAY. MODELS ARE NOW DEEP ENOUGH
WITH THE THIS FEATURE SO THAT MID LEVEL WINDS BACK SUFFICIENTLY TO
CREATE ISENTROPIC UPGLIDE ALONG THE BAROCLINIC ZONE. IN OTHER
WORDS...ANOTHER SNOW BAND WILL SET UP FROM SOUTHWEST TO NORTHEAST
ACROSS CENTRAL NM MONDAY. INCREASED PRECIPITATION CHANCES MONDAY
INTO MONDAY EVENING AS A RESULT. PRECIPITATION TYPE WILL NOT BE A
CONCERN AS HIGH TEMPERATURES EXPECTED TO BE NEAR TO WELL BELOW 32F
AREA-WIDE. WAVE TRANSLATES SEWD MONDAY NIGHT WITH A BITTERLY COLD
AIRMASS IN ITS WAKE. A FEW AREAS COULD APPROACH OR BREAK RECORDS
FOR THE DATE AS LIGHT SNOW ACCUMULATION ALLOWS FOR MAXIMUM
RADIATIONAL COOLING TO SPACE TO TAKE PLACE MONDAY NIGHT.

DRY NORTHWEST FLOW ALOFT SETS UP FOR TUESDAY AND BEYOND. A WEAK
BACKDOOR FRONT SLIDES THROUGH THE ERN PLAINS TUESDAY NIGHT AND
WEDNESDAY...REINFORCING THE COLD AIR THERE. OTHERWISE...A GRADUAL
WARMING TREND BEGINS WEDNESDAY AND CONTINUES INTO FRIDAY.
TEMPERATURES WILL FINALLY APPROACH AVERAGE VALUES FOR MID DECEMBER
FRIDAY AND SATURDAY.

33

&&

.FIRE WEATHER...
A SHORT-LIVED WARMING AND DRYING TREND IN STORE FOR CENTRAL AND
EASTERN PORTIONS OF THE AREA AS AN UPPER LEVEL TROUGH PUSHES THROUGH
AND DISLODGES THE FRONTAL LAYER...REPLACING IT WITH DOWNSLOPE
WESTERLY WINDS. DRY SNOW IS FORECAST TO ACCUMULATE ACROSS WESTERN
AND NORTHERN PORTIONS OF THE AREA...WITH THE MOST NOTABLE WETTING
OVER THE PEAKS AND ESPECIALLY WEST FACING SLOPES. STRONG WINDS WILL
MOVE ACROSS NEW MEXICO AS THE UPPER TROUGH PUSHES THROUGH THE
CENTRAL/SOUTHERN ROCKIES LATE TONIGHT INTO SUNDAY...WITH WIND SPEEDS
EASILY EXCEEDING CRITICAL VALUES IN THE MOUNTAINS AND ADJACENT
EASTERN HIGHLANDS. HOWEVER...RELATIVE HUMIDITIES WILL NOT COME CLOSE
TO CRITICAL VALUES. VENT RATES WILL IMPROVE OVER A LARGER AREA
SUNDAY AS THE TROUGH MOVES THROUGH...BUT STILL HAVE A HARD TIME IN
THE LOWER RIO GRANDE VALLEY AND ACROSS SOUTHERN PORTIONS OF THE EAST
CENTRAL PLAINS.

TEMPERATURES WILL TREND BACK DOWN SUNDAY NIGHT INTO MONDAY...WITH
ANOTHER EXTREMELY COLD AIRMASS FILTERING INTO THE AREA. A SECOND
UPPER LEVEL TROUGH WILL PUSH ACROSS ON MONDAY...BRINGING ANOTHER
CHANCE FOR SNOW...ALTHOUGH LIKELY NOT WETTING. VENT RATES WILL STILL
BE GOOD ON MONDAY CENTRAL AND WEST THANKS TO THE SECOND TROUGH...BUT
POOR EAST. BY TUESDAY AS THE COLD AIR SETTLES-IN...VENT RATES WILL
TAKE A HIT AND BE POOR AREAWIDE. SAME ON WEDNESDAY AS WELL BELOW
NORMAL TEMPERATURES CONTINUE. A REINFORCING BACKDOOR FRONT ON
WEDNESDAY ACROSS THE EAST WILL HELP TO KEEP POOR VENT RATES GOING
INTO THURSDAY. NOT MUCH IMPROVEMENT FRIDAY INTO NEXT WEEKEND AS COLD
AIR REMAINS IN THE LOWER ATMOSPHERE AND TEMPERATURES ALOFT BEGIN TO
WARM WITH INCREASING PRESSURE HEIGHTS...MEANING STUBBORN INVERSIONS.

11

&&

.AVIATION...
18Z TAF CYCLE
THICKENING CLOUD LAYER OVER THE FRONTAL INVERSION IN THE RIO
GRANDE VALLEY RESULTING IN MVFR AND IFR CIGS THAT CONTINUE TO
GRADUALLY LOWER. AM EXPECTING IMPROVEMENT BACK TO VFR LATE TODAY
WITH SOUTHERLY WINDS MIXING DOWN...BUT HAVE DELAYED THAT UNTIL
22-23Z. FORECAST CONFIDENCE LOW WITH POTENTIAL TO STAY DOWN UNTIL
LATER THIS EVENING WHEN DRY AIR WORKS IN FROM THE WEST IN ADVANCE
OF AN APPROACHING TROUGH. THE DRY AIR WILL BE RESPONSIBLE FOR
IMPROVEMENT AT KLVS AS WELL...AND EVENTUALLY KROW SUNDAY MORNING.
SOME DETERIORATION FORECAST OVERNIGHT AT KFMN AND KGUP WITH THE
GRADUALLY LOWERING OF CIGS AND ONSET OF LIGHT SNOW. WINDS IN THE
LOWER BOUNDARY LAYER WILL BE ON THE UPTREND OVERNIGHT...BUT
STRONGER WINDS WILL LIKELY AVOID TAF SITES UNTIL SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  21  27   7  18 /  60  30   0   5
DULCE...........................  17  24  -3  16 /  80  50  10   5
CUBA............................  19  28   6  20 /  60  50  20  20
GALLUP..........................  19  31   6  20 /  60  30   5  20
EL MORRO........................  19  32   2  22 /  70  40  10  30
GRANTS..........................  22  34  10  24 /  40  30  10  20
QUEMADO.........................  23  37  16  26 /  60  40  10  20
GLENWOOD........................  23  46  22  37 /  40  20   5  20
CHAMA...........................  18  21  -7  12 /  90  60  10   5
LOS ALAMOS......................  18  31   9  22 /  70  40  10  30
PECOS...........................  16  30   8  19 /  40  40  10  30
CERRO/QUESTA....................  12  25  -4  15 /  60  50  10  10
RED RIVER.......................  17  19  -3  10 /  90  70  20  20
ANGEL FIRE......................  16  24 -10  14 /  70  60  20  20
TAOS............................  12  28   0  19 /  50  40  10  10
MORA............................  15  28   4  19 /  30  40  10  30
ESPANOLA........................  22  34  11  25 /  30  30   5  10
SANTA FE........................  20  30   8  21 /  40  40  10  20
SANTA FE AIRPORT................  19  32  11  23 /  30  30   5  20
ALBUQUERQUE FOOTHILLS...........  22  34  17  26 /   5  20   5  30
ALBUQUERQUE HEIGHTS.............  25  37  20  28 /   5   5   0  30
ALBUQUERQUE VALLEY..............  24  39  15  29 /   5   5   0  30
ALBUQUERQUE WEST MESA...........  25  38  18  28 /   5   5   0  30
LOS LUNAS.......................  24  42  21  31 /   5   5   0  30
RIO RANCHO......................  24  37  18  28 /   5  10   0  30
SOCORRO.........................  26  47  24  34 /   5   5   0  30
SANDIA PARK/CEDAR CREST.........  20  31  10  22 /  10  40  10  40
TIJERAS.........................  21  32  12  23 /  10  30  10  40
MORIARTY/ESTANCIA...............  12  33   0  24 /   5  20   5  30
CLINES CORNERS..................  14  31  11  19 /  10  40   5  50
GRAN QUIVIRA....................  20  38  19  27 /   5  30   0  40
CARRIZOZO.......................  25  44  25  34 /  10  20   0  40
RUIDOSO.........................  21  41  23  30 /  10  30   0  50
CAPULIN.........................  11  31   3  15 /  20  30  10  10
RATON...........................  12  32   2  18 /  20  30   5  10
SPRINGER........................  11  33   4  20 /  10  20   5  10
LAS VEGAS.......................  13  31   7  18 /  10  30  10  20
CLAYTON.........................  13  35   6  16 /  10  20   0  10
ROY.............................  14  35   7  16 /  10  20   5  20
CONCHAS.........................  20  44  13  22 /  10   5   0  30
SANTA ROSA......................  18  43  16  23 /  10   5   0  30
TUCUMCARI.......................  22  46  14  24 /  10   5   0  20
CLOVIS..........................  17  45  16  23 /  10   5   0  20
PORTALES........................  17  46  17  24 /  10   0   0  20
FORT SUMNER.....................  20  45  19  25 /  10   5   0  20
ROSWELL.........................  19  55  27  31 /  10   0   0  10
PICACHO.........................  21  50  25  29 /  10   0   0  30
ELK.............................  25  48  25  30 /  10  10   0  40

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 4 PM MST SUNDAY
FOR THE FOLLOWING ZONES...NMZ501-502-504>506-511-512-515>517.

WINTER STORM WARNING FROM 6 PM THIS EVENING TO 4 PM MST SUNDAY FOR
THE FOLLOWING ZONES...NMZ503-510-513-514.

&&

33
Hazardous weather outlook, Dec 7, 6:02 AM MST, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
602 AM MST SAT DEC 7 2013

NMZ501>540-081300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
602 AM MST SAT DEC 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

FREEZING FOG AND AREAS OF FREEZING DRIZZLE AND LIGHT SNOW WILL
CONTINUE TO IMPACT AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN THIS MORNING. PATCHY FREEZING FOG MAY ALSO BE ENCOUNTERED IN
THE UPPER TULAROSA BASIN...PORTIONS OF THE RIO GRANDE VALLEY AND
BETWEEN LOS ALAMOS AND SANTA FE.

LATER TODAY AND INTO THE EVENING HOURS...SNOW INITIALLY DEVELOPING
IN THE FOUR CORNERS REGION WILL EXPAND TO THE NORTHERN MOUNTAINS
AND REMAINDER OF NORTHWEST NEW MEXICO. THE SNOW WILL BECOME HEAVY
AT TIMES TONIGHT ESPECIALLY OVER THE HIGHER TERRAIN NEAR THE NEW
MEXICO COLORADO STATE LINE. STRONG WINDS ACCOMPANYING THIS SYSTEM
WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW ESPECIALLY IN
THE HIGH COUNTRY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW WILL GRADUALLY TAPER OFF AFTER MIDDAY SUNDAY. HOWEVER...THE
BITTER COLD WILL BE REINFORCED IN THE WAKE OF THIS STORM SYSTEM
FOR LATER SUNDAY INTO MONDAY AND MONDAY NIGHT...WITH BRUTALLY COLD
TEMPERATURES EXPECTED THAT WILL BE THE COLDEST YET. FLURRIES OR
LIGHT SNOW WILL LIKELY CONTINUE INTO THE DAY MONDAY.

A STEADY CLIMB OUT OF THE DEEP FREEZE PATTERN SHOULD COMMENCE BY
THE MIDDLE OF NEXT WEEK. UNTIL THEN...PLEASE TAKE NECESSARY
PRECAUTIONS IF PLANNING ANY OUTDOOR ACTIVITIES AND TO PROTECT
PETS...PIPES AND OTHER INFRASTRUCTURE THAT COULD BE IMPACTED BY
THE PROLONGED PERIOD OF VERY COLD TEMPERATURES.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS OR ADDITIONAL
HAZARDOUS WINTER WEATHER IMPACTS THROUGH THE NATIONAL WEATHER
SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING
1.888.386.7637.

41

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 12:50 AM MSTFreezing Fog AdvisoryABQ11 hr
Dec 7, 5:31 AM MSTWinter Storm WarningABQ31 hr
Dec 7, 5:31 AM MSTWinter Weather AdvisoryABQ31 hr

Nearby

Wind Advisories in New Mexico, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.